Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Good lattice rules based on the general weighted star discrepancy


Authors: Vasile Sinescu and Stephen Joe
Journal: Math. Comp. 76 (2007), 989-1004
MSC (2000): Primary 65D30, 65D32; Secondary 11K38
DOI: https://doi.org/10.1090/S0025-5718-06-01943-0
Published electronically: December 12, 2006
MathSciNet review: 2291846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the problem of constructing rank-$ 1$ lattice rules which have good bounds on the ``weighted star discrepancy''. Here the non-negative weights are general weights rather than the product weights considered in most earlier works. In order to show the existence of such good lattice rules, we use an averaging argument, and a similar argument is used later to prove that these lattice rules may be obtained using a component-by-component (CBC) construction of the generating vector. Under appropriate conditions on the weights, these lattice rules satisfy strong tractability bounds on the weighted star discrepancy. Particular classes of weights known as ``order-dependent'' and ``finite-order'' weights are then considered and we show that the cost of the construction can be very much reduced for these two classes of weights.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D30, 65D32, 11K38

Retrieve articles in all journals with MSC (2000): 65D30, 65D32, 11K38


Additional Information

Vasile Sinescu
Affiliation: Department of Mathematics, University of Waikato, Hamilton, New Zealand
Email: vs27@waikato.ac.nz

Stephen Joe
Affiliation: Department of Mathematics, University of Waikato, Hamilton, New Zealand
Email: stephenj@math.waikato.ac.nz

DOI: https://doi.org/10.1090/S0025-5718-06-01943-0
Keywords: Rank-$1$ lattice rules, weighted star discrepancy, component-by-component construction
Received by editor(s): August 23, 2005
Received by editor(s) in revised form: April 20, 2006
Published electronically: December 12, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.